MAUDE Adverse Event Report: IMPERATIVE CARE INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inspection results of the returned device confirmed that the distal tip of the catheter was detached.The returned device did not include the marker band.The detached distal tip was not returned with the device.The remaining shaft measured at 136.9 cm.A kink was present at 34.5 cm from the tip of the remaining shaft.It is uncertain if this kink was present during the procedure or was a result of handling damage after removal from the patient.The manufacturing records for this lot were reviewed and did not reveal any issues pertaining to design, manufacturing, or quality.Appropriate testing and inspection were completed to ensure the device met minimum tensile specification and was kink resistant.100% visual inspection was performed on the distal section of the catheter and the distal section was free of defects or protrusions.The root cause of the detachment is unable to be determined.At this time, the cause of the break is unknown.
 
Event or Problem Description
A thrombectomy was performed to treat occlusion in the left m1 segment of the middle cerebral artery (mca).The access catheter zoom 88-t was delivered over an intermediate catheter and 038 guidewire to the internal carotid artery (ica) terminus.Zoom 71 reperfusion catheter was advanced to the face of the clot, and reperfusion was achieved after the third pass.After the third pass, the physician injected contrast through the zoom 88-t, and under fluoroscopy the physician saw the zoom 71 tip advance from the zoom 88-t to the mca.The physician proceeded to use a stent retriever to remove the zoom 71 tip.There were no further adverse events or negative patient outcome post removal of zoom 71 tip.The patient is stable following the procedure.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE INC
1359 dell avenue
campbell CA 95008 6609
MDR Report Key11211362
Report Number3014590708-2021-00001
Device Sequence Number19747469
Product Code NRY
UDI-Device Identifier00812212030191
UDI-Public(01)00812212030191(17)211027(10)F2029501
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K202182
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2021
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2029501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2021
Initial Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZOOM 88-T, 110CM
Outcome Attributed to Adverse Event Required Intervention;